Jump to content
solida

Change in drug manufacturer or generic substituted for brand-name drug

Recommended Posts

ChessieCat
4 hours ago, crhawk said:

My pdoc gave me a new prescription for the 5mg Mylan, but will be harder to cut accurately. And... Pharmacy says they're running low on that one too and teva might take its place.

 

At least it will give you the ability to do a crossover.

Share this post


Link to post
Share on other sites
ChessieCat
Posted (edited)

Something to consider:

 

Do you go usually go to the same pharmacy for your drug?  If so, you could ask them to ensure that the same brand is available for you for the next refill of your script.  All they would need to do would be to put a note on one of the boxes on their shelf with your name on so that they don't sell it unless they have more of the same come in. 

 

If they are concerned that you aren't going to return for it, you could get them to hold your script, or they could always give you a phone call to check to see if you still need it.  But obviously the less work you make for them the more likely they will be to assist you.

 

And if it happened that they were not going to get the same brand in at least you would have the old brand and be able to do a cross over to a different brand.

 

CROSS OVER:

 

3/4 old + 1/4 new, 1/2 + 1/2, 1/4 old + 3/4 new  - take each of these combinations for 3 to 7 days

 

 

Edited by ChessieCat
added cross over

Share this post


Link to post
Share on other sites
jozeff

Hi guys, 

 

Mentioned it in my introduction topic but perhaps more people read it here..

 

I changed citalopram manufacturer on Monday 14th Jan 2019.

 

I used to take Aurobindo but now they gave me Sandoz. It could be me but I'm having a lot of issues the last couple of days.. could this have such a big influence? 

Does any of you have experience with citalopram manufacturer swaps??

 

i have a lot of dreadful feelings of hopelessness. Normally I'm quite relaxed most evenings but now I'm pretty down until I go to bed.

 

Thanks a lot!!

 

 

Jozeff

Share this post


Link to post
Share on other sites
Gridley
32 minutes ago, jozeff said:

I changed citalopram manufacturer on Monday 14th Jan 2019.

 

I answered in your intro thread.

Share this post


Link to post
Share on other sites
jozeff

Thank Gridley!

 

I didn't realize there was a special topic about this!

 

Cheers

 

Jozeff

Share this post


Link to post
Share on other sites
Coraliefraser89

Hey everyone 2 days ago I changed brands due to pharmacy they said it’s same ingredients ect! 

Its giving me extra anxiety, I’m not sure if it’s the overthinking of it, that I’m going through withdrawal/updose so I’m not stable and I’ve had to increase sleep meds last 2 night even before the change,  so could be a number of things 

 

should I find a pharmacy with original brand of just keep on it as it’s probally from not being stable yet. 

 

Anyone had had issue with brand change and what should I do. 

Share this post


Link to post
Share on other sites
Gridley
31 minutes ago, Coraliefraser89 said:

 

should I find a pharmacy with original brand of just keep on it as it’s probally from not being stable yet. 

 

If you can find a pharmacy with your brand, that would be best.

 

If you have any of your old brand left, it's less stressful to your system to do a crossover:

3/4 old brand, 1/4 new brand for 3 to 7 days

1/2, 1/2 for three to 7 days

1/4 old, 3/4 new for 3 to 7 days

all new thereafter

 

If you have a question that pertains to you, it's best not to start a new topic but rather to post in your Introductory thread.  That way, all your information is in one place.

Share this post


Link to post
Share on other sites
marie123

Yes, I had this happen with two different meds. This is pretty common. Try to find a pharmacy with your brand. I have a mail away prescription and I have my doctor write the script "XXXX brand only". I always get the right one.

 

Marie

Share this post


Link to post
Share on other sites
Altostrata

@Coraliefraser89 , merged similar topics, please see discussion above.

Share this post


Link to post
Share on other sites
BfromNJ

I think I may have a problem like this with my Seroquel.  the manufacturer changed.  I was cutting a 50 mg pill in half.  it was a pain beacause they are very hard to cut evenly.  so I asked doctor for 25 mg instead.  but the 25 has a different manufacturer.  and last two nights I am having harder time with sleep.  but, its weird im feeling better when I wake up.  go figure.  I may go back to the other original one to see what happens. 

 

but, I am also tapering another med, so it could be the sleep issue is from this as well.   

 

so hard to know sometimes. 

Share this post


Link to post
Share on other sites
jr1985

Hello, I posted about this on my intro post too, but I was forced to switch from Rodomel XL to Venlor XL as my GP refused to prescribe it and it’s been discontinued anyway.

 

That was around 1.5 months ago and it seems to have triggered instability, as my anxiety has been getting worse and I feel quite jittery/on edge.

 

im not sure whether I should 1) stay on venlor and pray stability returns 2) go back on Rodomel (I have enough beads for 2 months or so) and then cross taper back onto Venlor or 3) maybe try the Effexor XL brand and see if it’s more reliable?  I recall being on it before and I don't remember feeling like this on it.  It is more expensive, but if it stops me feeling like this then might be worth it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...